I have been on the birth control pill Ortho-Tri Cyclen since July 2009. I got a six month supply from a clinic and was told to come back in January. Well I did come back just a few weeks too late, you see I keep my extra pills at my boyfriends house so I'm less likely to get caught by my mom. Well I also had a pregnancy test in the drawer that face down looks exactly like my pill packets (surprise!), and with him going out of down I just didn't get it on time. So I restarted the pills, & am currently half way through the active pills. Well now today I got massive cramps and what appears to be a period. The only thing that worries me is that I have never gotten my period before the sugar pills even when I first started taking them, and also my cramps have not been this bad in quite awhile (although that may have been because I was taking the pill). I did have vaginal intercourse a few times when I was not on the pill but I used other methods of contraception. Is everything by the sounds of it normal? My logic is starting to get crowded by my emotions - I mean between the abnormal period, the really heavy cramps, and my mom saying she had a dream that I was pregnant and then further questioning me about it, I'm a bit paranoid about something being wrong. So sorry if I am being kinda silly.
-------------------- - Kaydee
Great spirits have always found violent opposition from mediocrities. The latter cannot understand it when a man does not thoughtlessly submit to hereditary prejudices but honestly and courageously uses his intelligence. - Albert Einstein Posts: 55 | From: NY | Registered: Dec 2008
| IP: Logged |
If I understand correctly, you started your new pack a few weeks late but have been using other methods of contraception (as in condoms?) *every* time you've had partnered sexual activity and, as far as you and your boyfriend know, they did not fail (like have a condom break?) If so, I would say that the cramps, bleeding, etc. very, very likely comes from getting off schedule with your BCP: hormones are pretty powerful stuff and changing things can have these side effects.
I think you're probably set, but you can definitely take a pregnancy test, use other methods of BC until you've been through at least one full pack, and hold off on sexual activities if you're really worried. I'm not one of the BCP experts here but I feel pretty confident about this.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.